1 Search Results for "Wasylkiewicz, Mateusz"

Restricted t-Matchings via Half-Edges

Authors: Katarzyna Paluch and Mateusz Wasylkiewicz

Published in: LIPIcs, Volume 204, 29th Annual European Symposium on Algorithms (ESA 2021)

For a bipartite graph G we consider the problem of finding a maximum size/weight square-free 2-matching and its generalization - the problem of finding a maximum size/weight K_{t,t}-free t-matching, where t is an integer greater than two and K_{t,t} denotes a bipartite clique with t vertices on each of the two sides. Since the weighted versions of these problems are NP-hard in general, we assume that the weights are vertex-induced on any subgraph isomorphic to K_{t,t}. We present simple combinatorial algorithms for these problems. Our algorithms are significantly simpler and faster than those previously known. We dispense with the need to shrink squares and, more generally subgraphs isomorphic to K_{t,t}, the operation which occurred in all previous algorithms for such t-matchings and instead use so-called half-edges. A half-edge of edge e is, informally speaking, a half of e containing exactly one of its endpoints. Additionally, we consider another problem concerning restricted matchings. Given a (not necessarily bipartite) graph G = (V,E), a set of k subsets of edges E₁, E₂, …, E_k and k natural numbers r₁, r₂, …, r_k, the Restricted Matching Problem asks to find a maximum size matching of G among such ones that for each 1 ≤ i ≤ k, M contains at most r_i edges of E_i. This problem is NP-hard even when G is bipartite. We show that it is solvable in polynomial time if (i) for each i the graph G contains a clique or a bipartite clique on all endpoints of E_i; in the case of a bipartite clique it is required to contain E_i and (ii) the sets E₁, …, E_k are almost vertex-disjoint - the endpoints of any two different sets have at most one vertex in common.

Cite as

Katarzyna Paluch and Mateusz Wasylkiewicz. Restricted t-Matchings via Half-Edges. In 29th Annual European Symposium on Algorithms (ESA 2021). Leibniz International Proceedings in Informatics (LIPIcs), Volume 204, pp. 73:1-73:17, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2021)

Copy BibTex To Clipboard

  author =	{Paluch, Katarzyna and Wasylkiewicz, Mateusz},
  title =	{{Restricted t-Matchings via Half-Edges}},
  booktitle =	{29th Annual European Symposium on Algorithms (ESA 2021)},
  pages =	{73:1--73:17},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-204-4},
  ISSN =	{1868-8969},
  year =	{2021},
  volume =	{204},
  editor =	{Mutzel, Petra and Pagh, Rasmus and Herman, Grzegorz},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.ESA.2021.73},
  URN =		{urn:nbn:de:0030-drops-146541},
  doi =		{10.4230/LIPIcs.ESA.2021.73},
  annote =	{Keywords: restricted 2-matchings}
  • Refine by Author
  • 1 Paluch, Katarzyna
  • 1 Wasylkiewicz, Mateusz

  • Refine by Classification
  • 1 Theory of computation → Graph algorithms analysis

  • Refine by Keyword
  • 1 restricted 2-matchings

  • Refine by Type
  • 1 document

  • Refine by Publication Year
  • 1 2021

Questions / Remarks / Feedback

Feedback for Dagstuhl Publishing

Thanks for your feedback!

Feedback submitted

Could not send message

Please try again later or send an E-mail